I skipped a week of my birth control pill to control my period. I am having unprotected sex 3-5 times/ week... usually we pull-out but recently that hasn't been happening.
About half-way through my pack I started spotting, and it has not stopped. It has been about 5 days now although some days seem a little heavier than others. Has anyone else had this experience? This has never happened to me before, and I am wondering what the likelihood is that I could be pregnant. I am also experiencing a lot of breast tenderness, and my nipples are super sensitive. Any advice? Should I just wait it out and see if I get my period in about 10 days?
Ok first of all, you should never skip a week to change when you get your period. It's more effective for pregnancy protection to start a new pack during your placebo week and skip a period all together than to stop taking it. The reason why it is dosed the way it is because 3 weeks on active one week on placebo still protects from pregnancy but if you have any more than one week without active pills, it can substantially raise your risk of pregnancy.
I don't know whether you're pregnant or not but at this point you should plan to take a pregnancy test at your next period to find out. I wouldn't assume you're not pregnant if you get a period because your bleeding while on the pill is completely different than when you're not so having a period is no indication to go by. You probably should get a blood test to check instead of taking a home test because it will be more accurate.
And the next time you want to change when you get your period, you should never skip active pills. The only safe way to do that is to skip your placebos and start a new pack right away.
The Following User Says Thank You to Kszan For This Useful Post: knegs (07-24-2012)
Thanks a lot for your advice, Kszan. I will definitely seek a pregnancy test at my next period.
A few days ago I had rough sex, and bled a lot afterwards, it was like the first day of my period. The next day I went back to the spotting that I described earlier. Is it possible that all of this spotting could be a result of aggressive sex?